Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 446, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2017, 2:55 PM CDT for Okfuskee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2017, 2:55 PM CDT (19:55 UTC)
- Expired
- Sep 17, 2017, 4:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
166
WUUS54 KTSA 171955
SVRTSA
OKC107-172100-
/O.NEW.KTSA.SV.W.0446.170917T1955Z-170917T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
255 PM CDT SUN SEP 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Okfuskee County in east central Oklahoma...
* Until 400 PM CDT
* At 254 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northeast of Prague to 3 miles west of
Seminole, moving east at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3559 9662 3560 9626 3529 9631 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 1954Z 279DEG 19KT 3551 9666 3524 9674
HAIL...1.25IN
WIND...70MPH
$$3 follow-up statements
397
WWUS54 KTSA 172018
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
318 PM CDT SUN SEP 17 2017
OKC107-172100-
/O.CON.KTSA.SV.W.0446.000000T0000Z-170917T2100Z/
Okfuskee OK-
318 PM CDT SUN SEP 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN OKFUSKEE COUNTY...
At 318 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Boley to 4 miles east of
Seminole, moving east at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3552 9662 3554 9627 3529 9631 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 2018Z 288DEG 19KT 3547 9653 3522 9660
HAIL...1.00IN
WIND...70MPH
$$655
WWUS54 KTSA 172046
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
346 PM CDT SUN SEP 17 2017
OKC107-172100-
/O.CON.KTSA.SV.W.0446.000000T0000Z-170917T2100Z/
Okfuskee OK-
346 PM CDT SUN SEP 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL OKFUSKEE COUNTY...
At 346 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Castle to 4 miles west of
Wetumka, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Okemah... Bearden...
Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3551 9640 3551 9627 3529 9631 3529 9644
3546 9644 3548 9643
TIME...MOT...LOC 2046Z 265DEG 32KT 3545 9636 3523 9632
HAIL...0.88IN
WIND...60MPH
$$618
WWUS54 KTSA 172053
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
353 PM CDT SUN SEP 17 2017
OKC107-172103-
/O.EXP.KTSA.SV.W.0446.000000T0000Z-170917T2100Z/
Okfuskee OK-
353 PM CDT SUN SEP 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OKFUSKEE COUNTY
WILL EXPIRE AT 400 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with these thunderstorms.
LAT...LON 3551 9640 3551 9627 3529 9631 3529 9644
3546 9644 3548 9643
TIME...MOT...LOC 2053Z 279DEG 19KT 3544 9632 3522 9628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:17 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 17, 12:17 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1217 PM CDT Sun Sep 17 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Plume of moisture along with frontal boundary will remain focus for scattered showers and thunderstorms through the afternoon, mainly across northeast OK and northwest AR. VFR will remain prevailing flight category, however MVFR conditions will occur within any thunderstorm cores passing over terminal sites. Additional cluster of storms may impact eastern OK sites late tonight into early Saturday morning. && .PREV DISCUSSION... /Issued 1015 AM CDT Sun Sep 17 2017/ DISCUSSION... Enhanced area of convection continues across far northeast OK this morning, with additional less organized clusters within subtropical moisture plume extending through large portion of the southern plains and midwest. Embedded shortwave energy within moisture plume along with Synoptic frontal boundary moving into parts of northeast OK this afternoon will provide additional opportunities for showers and storms through the day, with highest chances more or less from I-40 north. At the moment only small chances have been made to the going forecast, based on current radar trends with additional updates possible later. PREV DISCUSSION... /Issued 629 AM CDT Sun Sep 17 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Storms have been developing across southeast Kansas ahead of a cold front. Will allow a short period of VCTS at KBVO this morning. Otherwise, best chance for storms will be this afternoon for northeast Oklahoma. VFR conditions expected for the AR sites and KMLC with thunder chances too low to mention. Models are hinting at a weakening MCS late in the period which may affect northeast Oklahoma after 18/06z. PREV DISCUSSION... /Issued 301 AM CDT Sun Sep 17 2017/ DISCUSSION... The main forecast challenge will be rain/storm chances today thru Tuesday. A secondary challenge will be rain/storm chances late next week. Southwest flow continues over the region to the south of a strong shortwave trough ejecting northeast over the northern Plains. A plume of mid and high level subtropical moisture can be seen on WV imagery emanating from Norma in the Pacific up into our region. Disturbances within this stream have been hard to pinpoint, but have initiated storms that have affected areas primarily north and west of Tulsa thus far. Another such disturbance is beginning to initiate isolated storms west of Tulsa early this morning, with the potential tracking mainly north of I-44. Another focus for storms this afternoon will be the synoptic cold front, which continues southeast across central Kansas this morning. The boundary will probably stall in the vicinity of the OK/KS border region later today. The latest runs of the HRRRX, which has done well lately, suggest scattered storms will develop during the afternoon across NE OK and then track toward NW AR while generally weakening this evening. The greatest severe potential will be this afternoon, with damaging winds the primary threat. Some hail is possible as well. The hi-res ARW and HRRRX have also been consistent in suggesting that convection on the High Plains this afternoon will organize into an MCS tonight generally tracking northeast mainly along and north of I-44. Storms should generally be weakening by the time they make it this far east, thus severe potential looks low at this point. Storm chances generally lift north and east of the region on Monday as the boundary retreats, though will maintain low PoPs near the KS border with ECMWF showing an approaching wave in the subtropical jet. This disturbance will move across the region Tuesday, warranting at least a mention of daytime storms. A large and amplified upper trough will evolve over the western CONUS next week, as strong upper jet energy punches into the nation from the Pacific. The first piece of energy will eject into the Plains well north of our region midweek, with warm mid level temps spreading over the region. Will maintain a dry forecast from Tuesday night thru Thursday with the upper trough staying well to the west. The 00Z ECMWF has trended slower with the eastward progression of the trough and surface front. Will maintain only low PoPs thru next weekend. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 88 70 90 71 / 50 30 30 20 FSM 91 69 91 70 / 20 0 10 10 MLC 90 69 91 72 / 20 10 0 10 BVO 84 69 87 68 / 50 40 40 20 FYV 85 67 87 67 / 30 10 10 10 BYV 85 67 87 68 / 30 20 20 20 MKO 89 68 89 70 / 30 20 10 10 MIO 83 68 85 67 / 60 40 30 20 F10 89 70 90 71 / 30 20 10 10 HHW 92 69 91 71 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....18 AVIATION...14
Hazardous weather outlook, Sep 17, 12:53 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1253 PM CDT Sun Sep 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1253 PM CDT Sun Sep 17 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and extreme northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and extreme northwest Arkansas. ONSET...Ongoing. DISCUSSION... A plume of deep subtropical moisture remains in place from southwest Oklahoma into northwest Arkansas this afternoon. Scattered thunderstorms will continue to develop within the moist axis today, with a few strong to severe storms possible through the afternoon. The main hazards will be from strong or damaging wind gusts and brief heavy downpours. A storm complex may develop to the west this evening and impact parts of eastern Oklahoma late tonight, however these storms will likely be weakening as they approach the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY through THURSDAY...No Hazards. FRIDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... By Monday, the front will lift back north across Kansas, with a low chance for storms early in the day across northeast Oklahoma. Southwest flow aloft will support an unsettled weather pattern for much of the week, but the highest chance for any rain and storms will be Monday and Tuesday. By mid week, a building mid level ridge will likely strengthen the cap, limiting thunderstorm development on Wednesday and Thursday. Storm chances will return by the end of the week as an upper level low in the western states moves a bit closer to the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 17, 1:38 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 138 PM CDT SUN SEP 17 2017 ARZ010-171915- Washington AR- 138 PM CDT SUN SEP 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 215 PM CDT... At 137 PM CDT, a strong thunderstorm was located over Farmington, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... Elkins... West Fork... Greenland... Brentwood... Johnson... Black Oak... Walnut Grove... Prairie Grove Battlefield State... Tuttle... Sulphur City... Woolsey... Hicks... Wheeler... Viney Grove... Hogeye... This includes Interstate 49 between mile markers 48 and 68. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3599 9436 3615 9425 3605 9395 3581 9412 TIME...MOT...LOC 1837Z 301DEG 15KT 3604 9423
Special weather statement, Sep 17, 2:41 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
241 PM CDT SUN SEP 17 2017
OKZ065-066-172030-
Okmulgee OK-Okfuskee OK-
241 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 330 PM CDT...
At 241 PM CDT, a strong thunderstorm was located 4 miles west of
Henryetta, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Henryetta...
Dewar... Schulter...
Grayson... Hoffman...
Clearview... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 225 and
243.
LAT...LON 3562 9591 3548 9582 3546 9582 3546 9587
3543 9588 3534 9618 3548 9625
TIME...MOT...LOC 1941Z 242DEG 21KT 3545 9605The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:45 AM CDT | Special Weather Statement | TSA | Creek | 30 min |
| Sep 17, 2:41 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| Sep 17, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 43 min |
| Sep 17, 3:26 PM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| Sep 17, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 65 min |
| Sep 17, 4:24 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Sep 17, 5:00 PM CDT | Special Weather Statement | TSA | McIntosh | 45 min |
| Sep 17, 5:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.